Flash Flood, Mercer
- When
- July 23, 3:35 PM EST to 4:00 PM EST
- Where
- Mercer County, West Middlesex
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Roads flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 23, 2:26 PM EST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 326 PM EDT WED JUL 23 2003 RAIN IS SPREADING INTO OUR WESTERN OHIO COUNTIES. WILL UPDATE THE FLASH FLOOD WATCH TO INCLUDE ALL OF OUR OHIO COUNTIES AND FAYETTE COUNTY IN SWRN PA. .PBZ... MD...NONE. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES WVZ001>004...WVZ012. RSD
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-231515- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1125 AM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT THROUGH 10 PM TONIGHT FOR WESTERN PENNSYLVANIA...PORTIONS OF EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT. THE THUNDERSTORMS WILL BE SLOW MOVING AND COULD PRODUCE REPEATED TORRENTIAL DOWNPOURS. WATER LEVELS IN STREAMS AND CREEKS COULD RISE QUICKLY. WATER COULD RAPIDLY COLLECT IN LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-231745- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT WED JUL 23 2003 ...HEAVY RAIN AND FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING... THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS MUCH OF WESTERN PENNSYLVANIA...PORTIONS OF EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA TODAY. THE THUNDERSTORMS WILL BE SLOW MOVING AND COULD PRODUCE REPEATED TORRENTIAL DOWNPOURS. WATER LEVELS IN STREAMS AND CREEKS COULD RISE QUICKLY. WATER COULD RAPIDLY COLLECT IN LOW LYING AND FLOOD PRONE AREAS. SKYWARN ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1208 PM EDT WED JUL 23 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM MARR OH FLASH FLOODS
07/23/03 MONROE STATE ROUTE 260 IS CLOSED
BETWEEN THE 5 AND 6 MILE
MARKER NEAR MARR AS
REPORTED BY HIGHWAY
DEPARTMENT.OHZ039-040-049-050-058-232100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 302 PM EDT WED JUL 23 2003 ...SLOW MOVING THUNDERSTORMS DUMPING HEAVY RAIN... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER CARROLL, GUERNSEY, HARRISON, JEFFERSON, AND TUSCARAWAS COUNTIES. THESE THUNDERSTORMS WERE DRIFTING SLOWLY TO THE SOUTH, BUT CONTINUED TO RE-DEVELOP AND MOVE OVER THE SAME REGIONS. IF 2 INCHES OF RAIN FALLS IN A ONE HOUR PERIOD, STREAMS AND CREEKS COULD BEGIN TO FLOOD. LOW LYING AND POOR DRAINAGE AREAS MAY ALSO FLOOD. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. STAY TUNED FOR UPDATES OR POSSIBLE WARNINGS.
OHZ041-PAZ007-013-232130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 329 PM EDT WED JUL 23 2003 ...SLOW MOVING THUNDERSTORMS DUMPING HEAVY RAIN... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER LAWRENCE AND MERCER COUNTIES IN PENNSYLVANIA, AND COLUMBIANA COUNTY OHIO. THESE THUNDERSTORMS WERE DRIFTING SLOWLY TO THE SOUTH, BUT CONTINUED TO RE-DEVELOP AND MOVE OVER THE SAME REGIONS. IF ONE INCH OF RAIN FALLS IN A ONE HOUR PERIOD, STREAMS AND CREEKS COULD BEGIN TO FLOOD. LOW LYING AND POOR DRAINAGE AREAS MAY ALSO FLOOD. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. A FLOOD WATCH IS IN EFFECT. STAY TUNED FOR UPDATES OR POSSIBLE WARNINGS.
OHZ059-232215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 413 PM EDT WED JUL 23 2003 ...SLOW MOVING THUNDERSTORMS DUMPING HEAVY RAIN... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER BELMONT COUNTY OHIO. THESE THUNDERSTORMS WERE DRIFTING SLOWLY TO THE SOUTH, BUT CONTINUED TO RE-DEVELOP AND MOVE OVER THE SAME REGIONS. IF 2 INCHES OF RAIN FALLS IN A ONE HOUR PERIOD, STREAMS AND CREEKS COULD BEGIN TO FLOOD. LOW LYING AND POOR DRAINAGE AREAS MAY ALSO FLOOD. MOTORISTS SHOULD WATCH FOR WATER PONDING ON THE ROAD. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. STAY TUNED FOR UPDATES OR POSSIBLE WARNINGS.
The Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
1 flash flood. Local standard time, as filed.
Roads flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370163.